Weaning off Lexapro: Days 125 – 136

I have been and am still on Lexapro 5 mg. I will not be reducing any more any time soon. So I won’t be continuing these type of entries after this, unless my dose changes.

I am on the 5 mg, after having been on 20 mg for like 12 years straight. My emotions and perceptions of the world around me are all over the place. In nearly every aspect of life, I am torn.

It’s impossible for me to know at this moment if indeed all of these parts of my life actually need to change, or if the angst and unrest I’m experiencing is a direct result of the decrease in Lexapro. I could make these changes and tear apart my current life. Or I could increase my Lexapro dose. Or I could do a little bit of both. But at this exact moment in time, I cannot know which is the most “correct” choice.

The past weekend was terrible. I was avoiding studying for a Final exam and I failed the pre-assessment. But all of the terror and hopeless that I was feeling inside, I didn’t attribute properly to the schoolwork. I attributed it everywhere else around me and I hurt my boyfriend and I hurt our relationship pretty severely.

When I was Home recently, it felt right. I wanted to stay forever. But if I broke up with my boyfriend and moved back Home, I’m sure I’d be full of anxiety and feel very dark and depressed. I’m sure that I would feel very scared and as though I’d shut a door to a very large world. I’m sure that for a long time, things would feel without purpose, shallow, and hopeless.

I pay [irrelevant] a month. I flip between that seeming like a small amount and an impossibly large amount. I am unemployed. So that money is basically coming from old savings– mostly money from my now-deceased grandparents.

But, many people go into debt for an education. That is socially acceptable and “normal”. ((All irrelevant.))

Logically, I realize other people’s wealth is irrelevant. I made the CHOICE to quit my below-minimum-wage-tutoring job to focus entirely on school. Of COURSE that means paying out of savings for a couple of years (kiss the old money goodbye; I wasn’t very good at Math).

I’m considering reapplying for the tutoring job. They’ve increased the wage to minimum wage now. I’m sure I could get in a few hours a week. It would be really hard because the bus route is not fast, and I can’t have the job unless I’m also taking classes there. So I’d be really splitting up my time to make a tiny amount of money. But it would also be giving me back my self-esteem. I felt good when tutoring people. And it would be good for me to have a set schedule.

My boyfriend and I are thinking of moving. I don’t know if it will help us or not. But I think that we need to feel more like independent adults again. And I hope we can find a place that shortens both of our commutes. But the cost will go up. We pay [irrelevant] rent right now but I don’t think we could find anything that low anywhere near here.

Yep, there is that wave of hopelessness. I just pictured how much effort and energy I will be putting into tutoring and how very, very little money I’ll be making and how it will all be going to rent. I know, this is reality for many people. Maximum effort to not even stay afloat.

I could go back to my parents. I’d be on such a good schedule there. I’d feel so much more at peace there. I’d be with my dog, who has congestive heart failure but is responding well to his medications. Up there, I could get a part-time job again and study. It’s all easier there.

I don’t want to go to couples therapy this week. I’m afraid of what we’ll talk about. And I don’t know my own mind on so many of the topics.

For now, I need to stop thinking. I need to focus on studying today. I deleted my beloved Pokémon Go app. If I could just delete the thoughts from my head… I need to get through a lot of readings and practice problems today.

6 thoughts on “Weaning off Lexapro: Days 125 – 136

  1. I’m sorry to hear that you’re going through all this turmoil. It does sound like it would be a good idea to go back to the tutoring for many reasons – if not the money. I hope you can get through the most recent upset with the boyfriend and perhaps tell him that the person you were right at that moment is a product of the ‘weaning’ instabilities rather than who you are without the ‘rough weather’ going on. I’m not sure that makes sense in the context of what actually happened. I have been on the receiving end of a spouse who went through many ‘medication adjustments’, none of which were pleasant for either of us. We didn’t come out of it intact on the other side, but his interpretation of the medication is waay off what yours is. He was on one medication (I don’t remember it’s name) which calmed him out wonderfully. After a couple weeks of “heaven”, he decided that he was cured and stopped taking it. Oh Lordy! Let’s just leave it at that. I realize you are not going to make that mistake, and you understand the importance of the small steps and reaching/maintaining stability. I am curious – how much longer do you think you may have to go before you get the credential you are studying for? I know it can take a long time when you’re studying part time.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s